Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Broke femur. Was on Bactrim and Doxycyline. Have tingling and numbness in feet. Recommendations?

I have been on Augmentin since April 2010. I broke my femur and have bacteria attacking my hardware. I was also on Bactrim and then doxycyline but deveoped servere side effects, I am now having tingling and numbness in my feet, I have to take it for life but the tingling and numbness is getting worse, Phyllis a Wheeler

Thank you but I will see my Infectious Disease Dr and try again to see if I can take an alternative drug. I am sorry I bothered you, I didn't know I had to pay.

Thank you again
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.
This is just to inform you that whenever an infection sets in after an orthopedic implant surgery (like in your case), it will never be eradicated with any antibiotic irrespective of the time period used. So the infection will be there as long as the impant is retained in the bone.

This is because the bacteria gets adherent to the metal implant and form "biofilms" around them into which no antibiotic penetrates. Antibiotics only reach to the site where blood supply is present so they cant reach onto the metal surface of the implant. So there is no rationale in simply using antibiotics for extended periods of time only to suffer their side effects.

The only way of getting rid of the infection is by REMOVING THE IMPLANT.

Hope this information is helpful. Good day
Answered: Fri, 12 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor